MAUDE Adverse Event Report: PHILIPS VOLCANO REFINITY ROTATIONAL IVUS CATHETER, SHORT TIP; CATHETER, ULTRASOUND, INTRAVASCULAR

PHILIPS VOLCANO REFINITY ROTATIONAL IVUS CATHETER, SHORT TIP; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 89900
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Attempts to obtain patient information have been unsuccessful.The implant or explant dates are not applicable to this device.Concomitant medical products: no information available.Device has not been returned to the manufacturer for analysis.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.
 
Event or Problem Description
It was reported during a therapeutic coronary procedure the manufacturer¿s catheter device could not move on another manufacturer¿s guidewire.The guidewire got tangled and the catheter got stuck.The catheter was removed with the guidewire.No damage was observed on the catheter.This adverse event is being submitted because another manufacturer¿s device malfunctioned requiring the manufacturer¿s device to be removed together, as a system.There is a potential for harm if the malfunction were to recur.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.State/prefecture is (b)(6).The device was visually and microscopically inspected.The device passed the functional testing, and had no damage or faults that could lead to the reported failure, the complaint was not duplicated.As such, the probable cause of the reported failure could not be determined by the investigation.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
This follow-up supplemental report #1 is being submitted to advise pertinent device analysis findings.

Brand Name
REFINITY ROTATIONAL IVUS CATHETER, SHORT TIP
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
MDR Report Key8888474
Report Number2939520-2019-00049
Device Sequence Number3039253
Product Code OBJ
UDI-Device Identifier00845225002831
UDI-Public(01)00845225002831(17)200731(10)0301492208(90)989609000981
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K160583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number89900
Device Catalogue Number400-0200.273
Device Lot Number0301492208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer09/10/2019
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005